Alert archive / California / Flash Flood Warnings in 2008

Flash Flood Warning 1, NWS San Diego, CA

January 4, 2008Riverside County, San Bernardino County, California

NWS San Diego, CA issued this flash flood warning at Jan 4, 2008, 7:54 PM PST for Riverside County, San Bernardino County, California. It was in force for 9 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 4, 2008, 7:54 PM PST (03:54 UTC)
Expired
Jan 5, 2008, 5:00 AM PST
In force
9 hr
Issued by
NWS San Diego, CA
Area
Storm-based polygon
Flood severity
None

Counties Riverside County, CA, San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 39 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 5, 12:34 AM PSTFLASH FLOODDevore, CAA MUD SLIDE RESULTED IN THE TEMPORARY CLOSURE OF TWO LANES ON INTERSTATE 15 NEAR DEVORE. STORM TOTAL RAINFALL AS OF 8 AM AT DEVORE WAS 5.25 INCHES.
Jan 5, 2:00 AM PSTFLASH FLOOD2 E Chino Hills, CAPRELIMINARY REPORTS INDICATE THAT A VEHICLE WITH TWO OCCUPANTS WAS SWEPT DOWNSTREAM INTO MILL CREEK AFTER THE DRIVER WENT AROUND A BARRICADE AT CHINO CORONA ROAD NEAR PRADO DAM. ONE OCCUPANT WAS FOUND HYPOTHERMIC AND CLINGING TO A TREE. THE VEHICLE AND ITS SEC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 280 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 3.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2008-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2008-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1074 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KSGX 050408
FFWSGX
CAC065-071-051000-
/O.NEW.KSGX.FF.W.0001.080105T0354Z-080105T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
805 PM PST FRI JAN 4 2008

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHWEST CALIFORNIA...
  THIS INCLUDES THE CITIES OF...YUCAIPA...SAN BERNARDINO...RIALTO...
  REDLANDS...ONTARIO...FONTANA...CHINO...
  NORTHWESTERN RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA...
  THIS INCLUDES THE CITIES OF...RIVERSIDE...MORENO VALLEY...HEMET...
  CORONA...

* UNTIL 200 AM PST SATURDAY

* AT 800 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  HEAVY RAIN MOVING INTO THE WARNED AREA.

* LOCATIONS IN THE WARNED AREA INCLUDE ALL OR PORTIONS OF THE 
  EMERALD...PINNACLES...ESPERANZA...SLIDE...AND GRASS VALLEY BURN 
  AREAS.

IN ADDITION TO FLASH FLOODING...RAINFALL IS EXPECTED TO CAUSE DEBRIS
FLOWS IN RECENT BURN AREAS.

THE RAIN WILL BE STEADY AND BECOME OCCASIONALLY HEAVY AS THE NIGHT 
PROGRESSES. RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED 
AREAS SHOULD BE ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK 
ROADS AND CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS 
COULD RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED. 

LAT...LON 3382 11700 3376 11684 3367 11692 3376 11720
      3376 11744 3398 11779 3403 11776 3403 11773
      3414 11770 3437 11757 3424 11668 3410 11663
TIME...MOT...LOC 0354Z 180DEG 0KT 3396 11738

$$

SGX
2 follow-up statements
000 
WGUS56 KSGX 050948
FFWSGX
CAC065-071-051300-
/O.EXT.KSGX.FF.W.0001.000000T0000Z-080105T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
145 AM PST SAT JAN 5 2008

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHWEST CALIFORNIA...
  THIS INCLUDES THE CITIES OF...YUCAIPA...SAN BERNARDINO...RIALTO...
  REDLANDS...ONTARIO...FONTANA...CHINO...
  NORTHWESTERN RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA...
  THIS INCLUDES THE CITIES OF...RIVERSIDE...MORENO VALLEY...HEMET...
  CORONA...

* UNTIL 500 AM PST

* AT 140 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  HEAVY RAIN CONTINUING OVER THE WARNED AREA.

* LOCATIONS IN THE WARNED AREA INCLUDE ALL OR PORTIONS OF THE 
  EMERALD...PINNACLES...ESPERANZA...SLIDE...AND GRASS VALLEY BURN 
  AREAS.

IN ADDITION TO FLASH FLOODING...RAINFALL IS EXPECTED TO CAUSE DEBRIS
FLOWS IN RECENT BURN AREAS.

THE RAIN WILL BE STEADY AND BECOME OCCASIONALLY HEAVY AS THE NIGHT 
PROGRESSES. RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED 
AREAS SHOULD BE ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK 
ROADS AND CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS 
COULD RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED. 

LAT...LON 3382 11700 3376 11684 3367 11692 3376 11720
      3376 11744 3398 11779 3403 11776 3403 11773
      3414 11770 3437 11757 3424 11668 3410 11663
TIME...MOT...LOC 0941Z 180DEG 0KT 3396 11738

$$

SGX
000 
WGUS56 KSGX 051249
FFWSGX
CAC065-071-051700-
/O.EXT.KSGX.FF.W.0001.000000T0000Z-080105T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
442 AM PST SAT JAN 5 2008

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHWEST CALIFORNIA...
  THIS INCLUDES THE CITIES OF...YUCAIPA...SAN BERNARDINO...RIALTO...
  REDLANDS...ONTARIO...FONTANA...CHINO...
  NORTHWESTERN RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA...
  THIS INCLUDES THE CITIES OF...RIVERSIDE...MORENO VALLEY...HEMET...
  CORONA...

* UNTIL 900 AM PST

* AT 436 AM PST...FLASH FLOODING WAS REPORTED FROM HEAVY RAINFALL
  OVER THE WARNED AREA.

* LOCATIONS IN THE WARNED AREA INCLUDE ALL OR PORTIONS OF THE 
  EMERALD...PINNACLES...ESPERANZA...SLIDE...AND GRASS VALLEY BURN    
  AREAS. IN ADDITION TO FLASH FLOODING...RAINFALL IS EXPECTED TO     
  CAUSE DEBRIS FLOWS IN THESE RECENT BURN AREAS. ALSO...HEAVY
  RAINS WILL CAUSE LOCAL FLASH FLOODING IN URBAN AREAS OF THE INLAND 
  EMPIRE.

LAT...LON 3382 11700 3376 11684 3367 11692 3376 11720
      3376 11744 3398 11779 3403 11776 3403 11773
      3414 11770 3437 11757 3424 11668 3410 11663
TIME...MOT...LOC 1242Z 180DEG 0KT 3396 11738

$$

SGX

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 4, 2:30 PM PST, 5 hours 24 minutes earlier.

Area forecast discussion, Jan 4, 2:30 PM PST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
230 PM PST FRI JAN 4 2008

.SYNOPSIS...AN APPROACHING PACIFIC STORM SYSTEM WILL BRING RAIN
TONIGHT...HEAVY AT TIMES...A FLASH FLOOD WATCH IS IN EFFECT FOR MOST
AREAS. SHOWERS WILL CONTINUE INTO MONDAY WITH SNOW LEVELS GRADUALLY
LOWERING TO NEAR 5000 FEET. LOCAL STRONG GUSTY WINDS WILL ACCOMPANY
THIS SYSTEM...ESPECIALLY IN THE MOUNTAINS AND HIGH DESERTS. VARIABLE
CLOUDINESS THROUGH THE MIDDLE OF NEXT WEEK WITH MOIST WESTERLY FLOW
ALOFT.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

.SHORT TERM (TODAY-MON)...INCREASING CLOUDINESS TODAY. THERE WERE A
FEW SPRINKLES EARLY THIS MORNING. EARLY AFTERNOON ACARS SOUNDINGS
INDICATED INCREASING WSW WINDS ALOFT. ONSHORE GRADIENTS AND
TRENDS...ESPECIALLY TO THE NE...WITH ABOUT 8 MB SAN-TPH.

A PACIFIC STORM IS ON TRACK TO MOVE INTO SW CA TONIGHT. THE MAIN JET
CORE WILL BE CLOSE BUT SHOULD REMAIN JUST TO THE N OF OUR
AREA...HOWEVER THERE WILL STILL BE VERY GOOD DYNAMICS AND PLENTY OF
MOISTURE AVAILABLE LATE TONIGHT AND EARLY SAT MORNING FOR PERIODS OF
HEAVY PRECIP. GOOD OROGRAPHIC FLOW WILL ALSO BE IN PLACE WITH 35 TO
40 KT WINDS AT 850 MB. THE DYNAMICS WEAKEN LATE SAT MORNING THROUGH
SUN MORNING BUT GOOD OROGRAPHIC FLOW REMAINS. ANOTHER COLDER SHORT
WAVE COULD BRING A DEPARTING SHOT OF HEAVIER PRECIP LATE SUN.
SHOWERS WILL GENERALLY TAPER OFF MON. THE SNOW LEVEL WILL START OUT
ABOVE 7000 FT AND WILL ONLY GRADUALLY LOWER SAT INTO SUN. THE SNOW
LEVEL SHOULD EVENTUALLY GET DOWN TO AROUND 5000 FT BY MON MORNING
WHEN THE PRECIP WILL BE ON THE DECREASE...SO THIS STORM SHOULD ONLY
PRODUCE LARGE AMOUNTS OF SNOW AT THE HIGHEST ELEVATIONS FOR THE
SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS. THE STRONG WINDS
ALOFT AND MODERATE GRADIENTS WILL RESULT IN LOCAL STRONG GUSTY
WINDS...ESPECIALLY IN THE SAN BERNARDINO COUNTY MOUNTAINS AND
DESERTS WHERE A HIGH WIND WARMING IS IN EFFECT WITH WIND ADVISORIES
IN THE RIVERSIDE AND SAN DIEGO MOUNTAINS.

THE LARGEST RAINFALL TOTALS FOR THIS STORM SYSTEM WILL LIKELY BE ON
THE SW FACING SLOPES OF THE SAN BERNARDINO COUNTY MOUNTAIN WITH
LOCAL AMOUNTS CLOSE TO 12 INCHES POSSIBLE. THERE WILL GENERALLY BE
2-3 INCHES ACROSS THE ORANGE COUNTY COASTAL PLAIN TO 6 INCHES IN THE
SANTA ANA MOUNTAINS AND 2-3 INCHES IN THE INLAND VALLEYS. THERE
COULD BE UP TO 8 INCHES INTO THE SAN JACINTO MOUNTAINS. TOTALS
SHOULD RANGE FROM ABOUT 1 TO 2 INCHES IN SAN DIEGO COASTAL AREAS TO
6 INCHES IN THE MOUNTAINS. DESERT RAINFALL WILL BE A TOUGH CALL
DEPENDING ON HOW MUCH MOISTURE CAN GET OVER THE MOUNTAINS BUT
GENERALLY LOOKS LIKE ABOUT AN INCH IN THE HIGH DESERTS AND HALF AN
INCH IN THE LOWER DESERTS.

&&

.LONG TERM (TUE-FRI)...MOIST WLY FLOW WILL CONTINUE PARTLY CLOUDY
SKIES. WEAK RIDGING TUE WILL BRING A LITTLE WARMING. A SHORT WAVE
TROUGH COULD BRING A FEW LIGHT SHOWERS TUE NIGHT INTO WED MORNING.
MORE RIDGING WED AFTERNOON INTO THU WITH POSSIBLY ANOTHER SHORT WAVE
FRI WITH ANOTHER SMALL CHANCE OF PRECIP. HOWEVER...MODEL HAVE BEEN
INCONSISTENT AND PRECIP CHANCE TOO SMALL TO MENTION AT THIS TIME.

&&

.AVIATION...
042130Z...THE LIKELIHOOD OF SHOWERS WILL INCREASE LATE TODAY AND
THIS EVENING. A COLD FRONT WILL MOVE THROUGH LATE TONIGHT THROUGH
SATURDAY MORNING WITH HEAVY RAIN AT TIMES. SHOWERS ARE EXPECTED
SATURDAY AFTERNOON AND NIGHT. BASES WILL BE MOSTLY 2500 TO 3500 FT
MSL WITH LOCAL BASES TO 1000 TO 1500 FT IN SHOWERS LATE THIS
EVENING. VSBY GENERALLY ABOVE 7SM WITH LOCAL 3-5SM IN SHOWERS AND
MIST. HEAVY RAIN IS EXPECTED TO MOVE INTO ORANGE COUNTY AND AREAS TO
THE EAST AFTER MIDNIGHT TONIGHT AND INTO SAN DIEGO COUNTY AND EAST
AROUND 6AM TO 8AM SATURDAY MORNING. TOPS WILL BE TO 25K FT OR
HIGHER. BASES WILL LOWER TO 500 TO 1000 FT IN HEAVY RAIN WITH
LOCALLY LOWER BASES TO 200 FT. VSBY WILL LOWER TO 1-2SM AND DOWN TO
1/2SM TO 1/4SM IN HEAVY RAIN. HIGHER TERRAIN OBSCURED. CONDITIONS
ARE EXPECTED TO IMPROVE AFTERNOON SATURDAY WITH BASES RISING TO
AROUND 3000 FT MSL AND VSBY MOSTLY ABOVE 7SM WITH SHOWERS AROUND THE
AREA.

&&

.MARINE...
042130Z...SHOWERS WILL MOVE OVER THE WATERS THIS EVENING. A STRONG
COLD FRONT WILL MOVE THROUGH LATE TONIGHT THROUGH SATURDAY MORNING.
THEN MORE PERIODS OF RAIN WILL MOVE THROUGH THE AREA THROUGH
MONDAY. THUNDERSTORMS AND WATERSPOUTS WILL BE POSSIBLE DURING THIS
PERIOD OF INCLEMENT WEATHER. HAVE RAISED A HIGH SURF ADVISORY FOR
SATURDAY THROUGH TUESDAY MORNING. A NORTHWEST SWELL WILL INCREASE
TONIGHT AND THEN MORE SATURDAY THROUGH SUNDAY. THE SWELL WILL
INCREASE 4 TO 6 FT TONIGHT AND THEN TO 5 TO 7 FEET SATURDAY AND
HIGHER SUNDAY AND MONDAY. SOUTH WINDS WILL INCREASE LATER TODAY...
BECOMING STRONG AND GUSTY THIS EVENING THROUGH SATURDAY MORNING WITH
PERIODS OF STRONG WINDS THROUGH MONDAY. SEAS WILL BE CHAOTIC LATE
THIS EVENING THROUGH MONDAY AT TIMES. WHEN WINDS DECREASE SATURDAY
AFTERNOON THROUGH SUNDAY...THE SEAS WILL BE AROUND 10 FT OR HIGHER
AND HAZARDOUS SEAS WILL BE THE REASON FOR THE SMALL CRAFT ADVISORY
WHEN WINDS DROP BELOW 25 KT.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH FROM THIS EVENING THROUGH SATURDAY AFTERNOON FOR
THE MOUNTAINS...INLAND VALLEYS AND COASTAL AREAS. SEE LAXFFASGX.

HIGH WIND WARING 2 PM PST THIS AFTERNOON UNTIL 2 PM SATURDAY FOR THE
SAN BERNARDINO COUNTY MOUNTAINS AND DESERTS AND WIND ADVISORY FOR
THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS. SEE LAXNPWSGX.

SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 2 AM PST MONDAY. SEE
LAXCWFSGX.

HIGH SURF ADVISORY 6 AM SATURDAY UNTIL TUESDAY AFTERNOON. SEE
LAXCFWSGX.

SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX.

&&

PUBLIC...DA
AVIATION...CLARK
Hazardous weather outlook, Jan 4, 5:45 PM PST, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
545 PM PST FRI JAN 4 2008

CAZ042-043-048-050-055>058-060>062-PZZ750-775-051200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
545 PM PST FRI JAN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
CALIFORNIA AND PZ.

.DAY ONE...TONIGHT

A PACIFIC STORM WILL BRING HEAVY RAIN...FLOODING AND STRONG WINDS.

SEE LAXFFASGX...LAXNPWSGX AND LAXCWFSGX OR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RAIN TAPERING TO SHOWERS SATURDAY. SCATTERED SHOWERS SATURDAY NIGHT
AND SUNDAY BECOMING MORE WIDESPREAD SUNDAY EVENING. HIGH SURF INTO
TUESDAY.

SEE LAXFFASGX...LAXNPWSGX...LAXCWFSGX AND LAXCFWSGX FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION HAS BEEN
REQUESTED.

MOEDE

In the hours before

Special weather statement, Jan 4, 5:05 PM PST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
505 PM PST FRI JAN 4 2008

CAZ042-043-048-050-055>058-060>062-050800-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
505 PM PST FRI JAN 4 2008

...WET AND WINDY WEATHER FOR SOUTHWEST CALIFORNIA TONIGHT THROUGH
MONDAY MORNING...

A MAJOR WINTER STORM WILL BRING HEAVY RAIN AND STRONG WINDS TONIGHT
AND SATURDAY. THE HEAVIEST RAIN WILL FALL TONIGHT ACROSS ORANGE
COUNTY...SAN BERNARDINO COUNTY...AND RIVERSIDE COUNTY. IN SAN DIEGO
COUNTY...THE HEAVIEST RAINS WILL FALL LATE TONIGHT AND SATURDAY
MORNING.

TOTAL RAINFALL AMOUNTS THROUGH MONDAY WILL RANGE FROM 2 TO 5 INCHES
OVER THE COAST AND VALLEY AREAS...WITH HIGHEST AMOUNTS OVER IN
INLAND VALLEY FOOTHILLS. 6 TO 12 INCHES OF RAIN ARE EXPECTED OVER
THE MOUNTAINS...HIGHEST OVER THE SOUTHWEST SLOPES OF THE SAN
BERNARDINO MOUNTAINS. RAIN AMOUNTS IN THE DESERTS WILL RANGE FROM
0.50 INCH TO 1.25 INCH.

HIGH INTENSITY RAINFALL RATES WILL INCREASE THE THREAT FOR FLASH
FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FROM THE MOUNTAINS
WESTWARD TO THE COAST. MUDSLIDES AND DEBRIS FLOWS ARE ALSO LIKELY IN
AND BELOW AREAS BURNED DURING THE WILDFIRES OF BOTH 2006 AND 2007.

SNOW LEVELS WILL BE ABOVE 7500 FEET IN THE WARM SOUTHERLY FLOW AHEAD
OF THE TROUGH...AND HEAVY SNOW ACCUMULATIONS WILL BE CONFINED TO
AREAS ABOVE 8000 FEET IN THE SAN GORGONIO WILDERNESS AND MOUNT SAN
JACINTO STATE PARK. SATURDAY AFTERNOON THE SNOW LEVELS WILL DROP TO
AROUND 6000 FEET. MORE COLD AIR ON SUNDAY WILL DROP THE SNOW LEVEL
EVEN FURTHER...DOWN TO 4500 FEET. SHOWERS AND THUNDERSTORMS WITH
OCCASIONALLY HEAVY RAIN AND SNOW ARE LIKELY SUNDAY EVENING INTO
MONDAY MORNING BEFORE THE PRECIPITATION ENDS MONDAY AFTERNOON.

SNOWFALL OF 1 TO 2 FEET WILL BE POSSIBLE AT THE 6000 FOOT LEVEL IN
THE MOUNTAINS BY MONDAY...WITH 4 TO 8 INCHES BETWEEN 4500 AND 6000
FEET.

STRONG SOUTHERLY WINDS WILL INCREASE SUBSTANTIALLY ACROSS ALL OF
SOUTHERN CALIFORNIA AHEAD OF THE APPROACHING TROUGH. SUSTAINED WINDS
FROM 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE LIKELY BETWEEN 9 PM
TONIGHT AND 6 AM IN THE COASTAL AND VALLEYS SECTIONS...INCLUDING THE
COASTAL WATERS. MOUNTAINS AND DESERTS WILL SEE LONGER DURATION
STRONGER WINDS FROM 25 TO 35 MPH WITH GUSTS OVER 60 MPH THROUGH 2 PM
SATURDAY.

STRONG WINDS AND HEAVY SEAS OVER THE COASTAL WATERS WILL CREATE
DANGEROUS SURF CONDITIONS AND HAZARDOUS SEAS. SMALL CRAFT ADVISORIES
ARE IN EFFECT THROUGH SUNDAY.

COASTAL COMMUNITIES MAY EXPERIENCE COASTAL FLOODING SATURDAY MORNING
DUE TO THE COMBINATION OF THE HIGH TIDE...THE HIGH SURF...AND HEAVY
RUNOFF FROM THE RAIN.

STAY TUNED FOR FUTURE STATEMENTS ON THIS SYSTEM. PEOPLE NEAR RECENT
BURN AREAS AND OTHER FLOOD PRONE LOCATIONS SHOULD COMPLETE ACTIONS
TO SECURE PROPERTY FROM FLOODING AND MUD SLIDES BEFORE THIS EVENING.

MM/RB/MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 1:25 AM PSTFlash Flood WarningSGXOrange3 hr
Jan 5, 2:36 AM PSTFlash Flood WarningSGXSan Bernardino114 min
Jan 5, 4:00 AM PSTFlash Flood WarningSGXSan Diego4 hr
Jan 5, 4:21 AM PSTFlash Flood WarningSGXSan Bernardino4 hr
Jan 5, 4:37 AM PSTFlash Flood WarningSGXOrange4 hr
Jan 5, 5:05 AM PSTHeavy Snow WarningSGXRiverside, San Bernardino51 hr
Jan 5, 5:18 AM PSTDense Fog AdvisorySGXOrange, Riverside, San Bernardino, San Diego51 hr
Jan 5, 10:25 AM PSTFlash Flood WarningSGXSan Diego2 hr

Nearby

Flash Flood Warnings in California, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.